01  Oct 18

ASPIMEF SYRUP


DR SANJAY AGRAWAL
LEADING PHARMACEUTICAL CONSULTANT AND EDITOR-IN CHIEF OF IJMTODAY

COMPOSITION:

Each 5ml of ASPIMEF Syrup contains mefenamic acid (IP) 50mg and paracetamol (IP) 125mg.

DESCRIPTION:

ASPIMEF is the brand name for the syrup combination of paracetamol and mefenamic acid. Paracetamol is an antipyretic and analgesic agent, while mefenamic acid exhibits strong anti-inflammatory properties along with analgesic and antipyretic properties.

Paracetamol works by inhibiting the activity of cyclooxygenase (COX), an enzyme that converts arachidonic acid to prostaglandins. Prostaglandins are one of the key mediators of inflammation and when their synthesis is inhibited, fever and pain can be alleviated. Paracetamol addresses the symptoms of the inflammation only, and not the inflammation.

Mefenamic acid, which is an anthranilic acid derivative, belongs to the class of non-steroidal anti-inflammatory drugs (NSAIDs). Like other NSAIDs, mefenamic acid works by inhibiting the activity of prostaglandin synthase or cyclooxygenase (COX). This drug binds to the prostaglandin synthetase receptors COX-1 and COX-2, and eventually inhibit the activity of the enzyme is responsible for prostaglandin synthesis.

INDICATIONS:

- Fever
- Common cold and flu
- Dental pain
- Post-immunization fever
- Symptoms relief from rheumatoid arthritis and osteoarthritis

DOSAGE AND ADMINISTRATION:

As directed by the physician

CONTRAINDICATIONS:

ASPIMEF syrup is contraindicated in patients with hypersensitivity towards paracetamol and mefenamic acid, recurring peptic ulcers, severe heart failure, hepatic failure and renal failure.

ADVERSE EFFECTS:

Adverse effects of this medicine are nasopharyngitis, dry mouth, fatigue and drowsiness.

PRECAUTION:

Paracetamol is in combination with NSAID in this formulation and thus this medicine should be not be used during the first six months of pregnancy or labor unless the potential benefits that the patients would be getting, outweighs the potential risk to the fetus.

Mefenamic is observed to be excreted in the breast milk and transmitted to the infant, and thus, this medicine is contraindicated in nursing mothers.

PRESENTATION:

ASPIMEF syrup is available in 60 ml bottle.



POST COMMENT

Your email address will not be published. Required fields are marked *